Alert archive / Oklahoma / Frost Advisories in 2008

Frost Advisory 9, NWS Tulsa, OK

November 8, 200810 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 8, 2008, 2:53 PM CST for 10 counties in Oklahoma. It took effect at Nov 9, 2008, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 2:53 PM CST (20:53 UTC)
In effect from
Nov 9, 2008, 12:00 AM CST
Expired
Nov 9, 2008, 9:00 AM CST
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KTSA 082053
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
253 PM CST SAT NOV 8 2008


ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-090500-
/O.NEW.KTSA.FZ.W.0008.081109T0600Z-081109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL...
SALLISAW
253 PM CST SAT NOV 8 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR...
SEQUOYAH.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP
TO OR BELOW FREEZING TONIGHT.  LOW TEMPERATURES IN THE WARNING
AREA ARE EXPECTED TO RANGE FROM 28 AT BARTLESVILLE AND 
FAYETTE TO 32 AT TULSA AND FORT SMITH.

$$

OKZ049-053-064>066-070-071-073>076-090500-
/O.NEW.KTSA.FR.Y.0009.081109T0600Z-081109T1500Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW...
OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER...
WILBURTON...POTEAU
253 PM CST SAT NOV 8 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
SUNDAY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MID 30S IN THE ADVISORY AREA.  FROST IS LIKELY
ACROSS THE AREA.

$$
2 follow-up statements
000 
WWUS74 KTSA 090309
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
909 PM CST SAT NOV 8 2008

ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-091100-
/O.CON.KTSA.FZ.W.0008.081109T0600Z-081109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL...
SALLISAW
909 PM CST SAT NOV 8 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE
FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR...
SEQUOYAH.

LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP
TO OR BELOW FREEZING TONIGHT.  LOW TEMPERATURES ARE EXPECTED 
TO BE IN THE MID 20S TO LOWER 30S. TEMPERATURES WILL WARM ABOVE
FREEZING BY MID-MORNING SUNDAY. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER
VEGETATION.

$$

OKZ049-053-064>066-070-071-073>076-091100-
/O.CON.KTSA.FR.Y.0009.081109T0600Z-081109T1500Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW...
OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER...
WILBURTON...POTEAU
909 PM CST SAT NOV 8 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MID 30S IN THE ADVISORY AREA.  FROST IS LIKELY
ACROSS THE AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS74 KTSA 090942
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
342 AM CST SUN NOV 9 2008

ARZ001-002-010-011-019-020-029-OKZ054>063-067>069-072-091500-
/O.CON.KTSA.FZ.W.0008.000000T0000Z-081109T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-WAGONER-CHEROKEE-ADAIR-SEQUOYAH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA...
BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA...
CLAREMORE...PRYOR...JAY...WAGONER...TAHLEQUAH...STILWELL...
SALLISAW
342 AM CST SUN NOV 9 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...WAGONER...CHEROKEE...ADAIR...
SEQUOYAH.

TEMPERATURES HAVE FALLEN INTO THE MID TO UPPER 20S ACROSS 
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH LOWER TO MID
30S ACROSS THE REMAINDER OF THE WARNING AREA. TEMPERATURES WILL
WARM ABOVE FREEZING BY MID MORNING. 

$$

OKZ049-053-064>066-070-071-073>076-091500-
/O.CON.KTSA.FR.Y.0009.000000T0000Z-081109T1500Z/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
PITTSBURG-HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW...
OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA...MCALESTER...STIGLER...
WILBURTON...POTEAU
342 AM CST SUN NOV 9 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...CREEK...OKFUSKEE...OKMULGEE...MUSKOGEE...
MCINTOSH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

TEMPERATURES IN THE LOW TO MID 30S WILL ALLOW FOR PATCHY FROST TO
DEVELOP ACROSS PORTIONS OF SOUTHEAST OKLAHOMA EARLY THIS MORNING.
TEMPERATURES WILL QUICKLY WARM INTO THE 40S BY MID MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 8, 11:25 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 8, 11:25 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1125 AM CST SAT NOV 8 2008

.DISCUSSION...

&&

.AVIATION...
A BROKEN CLOUD DECK WITH BASES AT 25 TO 35 HUNDRED FEET IS MOVING ACROSS
NORTHWEST ARKANSAS  AND FAR NORTHEAST OKLAHOMA THIS AFTERNOON AFFECTING
KXNA AND KFYV AREAS. THIS DECK WILL SLOWLY DISIPATE 22Z THROUGH 01Z WITH
VFR CONDITIONS AFTERWORDS. VFR CONDITIONS WILL PREVAIL AT ALL OTHER
LOCATIONS THROUGH THE 24 HOUR PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...15
Hazardous weather outlook, Nov 8, 1:00 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SAT NOV 8 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SAT NOV 8 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED.

DISCUSSION...
WEAK HIGH PRESSURE OVER THE REGION WITH A LOW LEVEL CLOUD DECK AFFECTING
ONLY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SURFACE LOW PRESSURE WILL DEVELOP NEAR THE FOUR CORNERS AREA AND
PUSH A WARM FRONT OVER THE REGION SUNDAY NIGHT INTO MONDAY. MOISTURE
RETURN AHEAD OF THIS SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO
BECOME WIDESPREAD LATE SUNDAY NIGHT AND THROUGH MONDAY. RAINFALL
COULD BE LOCALLY HEAVY MONDAY. WHILE STABILITY WILL BE LIMITED...STRONG
SHEAR IS AVAILABLE TO SUGGEST THE POSSIBILITY OF A FEW SURFACE BASED
SEVERE THUNDERSTORMS. HAIL AND STRONG WINDS WILL BE MOST LIKELY THREAT.

THE FOCUS FOR RAIN WILL SHIFT TO THE NORTH BY TUESDAY AS THE UPPER
SUPPORT AND SURFACE FOCUS MOVE FURTHER AWAY FROM THE AREA. HOWEVER
UNSETTLED WEATHER IS A POSSIBILITY WITH MAINLY LIGHT RAIN AND SHOWERS
POSSIBLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:53 PM CSTFreeze WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more18 hr

Nearby

Frost Advisories in Oklahoma, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.